The Generalized Graetz Problem in Finite Domains

Abstract : We consider the generalized Graetz problem associated with stationary convection- diffusion inside a domain having any regular three-dimensional translationally invariant section and finite or semi-infinite extent. Our framework encompasses any previous "extended" and "conjugated" Graetz generalizations and provides theoretical bases for computing the orthogonal set of generalized two-dimensional Graetz modes. The theoretical framework includes both heterogeneous and possibly anisotropic diffusion tensors. In the case of semi-infinite domains, the existence of a bounded solution is shown from the analysis of two-dimensional operator eigenvectors which form a basis of L2 . In the case of finite domains a similar basis can be exhibited, and the mode's amplitudes can be obtained from the inversion of newly defined finite domain operator. Our analysis includes both the theoretical and practical issues associated with this finite domain operator inversion as well as its interpretation as a multireflection image method. Error estimates are provided when numerically truncating the spectrum to a finite number of modes. Numerical examples are validated for reference configurations and provided in nontrivial cases. Our methodology shows how to map the solution of stationary convection-diffusion problems in finite three-dimensional domains into a two-dimensional operator spectrum, which leads to a drastic reduction in computational cost.
Complete list of metadatas

Cited literature [19 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00744466
Contributor : Open Archive Toulouse Archive Ouverte (oatao) <>
Submitted on : Tuesday, October 23, 2012 - 11:53:48 AM
Last modification on : Friday, June 14, 2019 - 6:31:03 PM
Long-term archiving on : Saturday, December 17, 2016 - 3:53:07 AM

File

plouraboue_6558.pdf
Files produced by the author(s)

Identifiers

Citation

Jérôme Fehrenbach, Frédéric de Gournay, Charles Pierre, Franck Plouraboué. The Generalized Graetz Problem in Finite Domains. SIAM Journal on Applied Mathematics, Society for Industrial and Applied Mathematics, 2012, vol. 72, pp.99-123. ⟨10.1137/11082542X⟩. ⟨hal-00744466⟩

Share

Metrics

Record views

264

Files downloads

204